Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 1, NWS Springfield, MO

January 8, 2016Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jan 8, 2016, 9:38 AM CST for Vernon County, Missouri. It took effect at Jan 8, 2016, 6:00 PM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jan 8, 2016, 9:38 AM CST (15:38 UTC)
In effect from
Jan 8, 2016, 6:00 PM CST
Expired
Jan 12, 2016, 5:08 AM CST
In force
3 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.16 ft at Jan 10, 2016, 1:00 AM CST.

actionminormoderate3035404501/0801/0901/1001/1101/1201/13
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

750 
WGUS43 KSGF 081538
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CST FRI JAN 8 2016

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.
   
.Rainfall this weekend will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-090338-
/O.NEW.KSGF.FL.W.0001.160109T0000Z-160112T1108Z/
/HTNM7.1.ER.160109T0000Z.160110T0600Z.160111T1108Z.NO/
938 AM CST FRI JAN 8 2016

* From this evening...until further notice.
...For the Little Osage River near Horton...
* At  8:45 AM Friday The stage was 36.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this evening 
  and continue to rise to near 43.4 feet by early Sunday morning. The
  river will fall below flood stage by Monday morning.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  36.8 Fri 09 AM  42.3  43.4  40.9


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455


$$

Frye
5 follow-up statements
899 
WGUS83 KSGF 090232
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CST FRI JAN 8 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-091732-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0945Z/
/HTNM7.1.ER.160109T0526Z.160110T1200Z.160111T0945Z.NO/
832 PM CST FRI JAN 8 2016

...For the Little Osage River near Horton...
* At  7:45 PM Friday The stage was 40.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 43.4 feet by Sunday morning.  The river will fall below 
  flood stage by Monday morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  40.3 Fri 08 PM  42.0  43.4  40.7


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
269 
WGUS83 KSGF 091548
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CST SAT JAN 9 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-100648-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0345Z/
/HTNM7.1.ER.160109T0634Z.160110T0600Z.160111T0345Z.NO/
948 AM CST SAT JAN 9 2016

...For the Little Osage River near Horton...
* At  8:45 AM Saturday The stage was 41.6 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.5 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  late evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  41.6 Sat 09 AM  42.5  39.6  33.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

Frye
809 
WGUS83 KSGF 100126
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CST SAT JAN 9 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-101626-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0359Z/
/HTNM7.1.ER.160109T0634Z.160110T0600Z.160111T0359Z.NO/
726 PM CST SAT JAN 9 2016

...For the Little Osage River near Horton...
* At  6:45 PM Saturday The stage was 42.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.1 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  late evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  42.0 Sat 07 PM  42.0  39.7 33.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
111 
WGUS83 KSGF 102005
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CST SUN JAN 10 2016



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-111105-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-160112T0051Z/
/HTNM7.1.ER.160109T0634Z.160110T0715Z.160111T0051Z.NO/
205 PM CST SUN JAN 10 2016

...For the Little Osage River near Horton...
* At  1:45 PM Sunday The stage was 40.9 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  40.9 Sun 02 PM  39.0  33.5  31.3


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
109 
WGUS83 KSGF 110038
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST SUN JAN 10 2016

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-110108-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-160112T0051Z/
/HTNM7.1.ER.160109T0634Z.160110T0715Z.160110T1920Z.NO/
638 PM CST SUN JAN 10 2016

The Flood Warning has been cancelled for  The Little Osage River near
Horton.
* At  5:45 PM Sunday The stage was 39.9 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will continue to fall to 33.3 feet by Tuesday 
  morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  39.9 Sun 06 PM  35.5  33.3  32.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 5:09 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 8, 5:09 AM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
509 AM CST FRI JAN 8 2016

.SHORT TERM...(Today)
Issued at 0353 AM CST FRI JAN 08 2016

An upper level low and associated surface low are currently
pushing northeast into northwestern Missouri early this morning.
Scattered showers will continue to occur generally along and north
of Highway 60 early this morning as the lows track off. Some
patchy drizzle may be possible at times on the back side of the
low today but for the most part today will be on the dry side
after this mornings scattered light rain showers.

A warmer air mass will remain over the area today as highs warm
into the upper 40s to the middle 50s.

.LONG TERM...(Tonight through Thursday)
Issued at 0353 AM CST FRI JAN 08 2016

Another upper level low is currently located across the
southwestern CONUS. This upper level low and associated surface
low will spread east across the southern Plains tonight. The upper
level low will open up into a trough as it tracks east today and
tonight.

The surface low and upper level trough, will cotniue to track
across Arkansas Saturday then shift and lift to the northeast
into the Ohio Valley Saturday night. As the low tracks east
tonight rain will start to spread north into the area, possibly
as early as this evening, but more likely holding off until the
overnight hours from south to north. The precipitation will start
out as rain and a few embedded rumbles of thunder will be
possible at times as some weak instability will develop across
far southern Missouri tonight into early Saturday morning. No
severe weather is expected. With the upper level low opening up
the system is tracking a tad farther to the east the greatest
potential for precipitation with this event will be along and
southeast of the I-44 corridor, though light precipitation will
remain possible north and west of I-44.

Another upper level trough will track southeast into the northern
Plains tonight then will track to the east into the Great lakes
region on Sunday/Sunday night. This trough will send a much colder
air mass south into the region Saturday into the start of the work
week. As this cold air mass spreads south the rain will change
over to snow from north to south, with the rain changing over to
snow last across far south central MO. Generally light snow is
expected along and west of highway 65 farther from the low track
with up to a dusting of snow possible, but many locations across
southeastern Kansas and western MO may see little to no snow if
the system maintains its current expected track from the 0Z
models.

As the surface low pivots and tracks northeast across eastern
Arkansas/southeastern Missouri, a band band of heavier snow will
develop on the northwest of the surface low. Currently that would
be across the eastern Ozarks. 1 to 4 inches of snow with locally
higher amounts are still generally expected along the I-44
corridor along and east of Hwy 65 with this system, except for
far south central MO where lighter amounts of snow will occur due
to more rain occurring before the change over to snow.

The expectations of a band of snow has not changed with this
system, but the track has shifted to the east and we have followed
and shifted the snow accumulations east too. Model plumes
continue to have a large range in potential snow accumulations, as
there are still questions on the exact track. Also, the majority
of this snow will fall during the day time hours which generally
limits snow accumulations outside heavier bands of snow which are
needed to get accumulations even with the low snow angles. The
band of snow is expected to develop to get snow accumulations with
this system, there is just questions on exactly where it will be
able to develop. Again at this time the greatest potential will
generally be along the I-44 corridor with the highest amounts
currently expected across central MO where the potential for
impacts to travel will occur, but this coulds still shift
slightly.

Breezy northerly winds will develop Saturday and Saturday night
ushering in the colder air mass. Gust up to 30 mph will be
possible at times on Saturday and could result in some blowing
snow where snow is able to accumulate.

A much colder air mass will spread into the area behind this
system with lows dropping well into the teen Saturday night and
Sunday night with highs only in the 20s on Sunday. Wind Chills
around zero will occur Satruday night and Sunday morning, and only
warm into the teens on Sunday, then drop back in the single digits
above zero Sunday night and Monday morning.

Another upper level disturbance will race across the northern
CONUS Monday into Tuesday. A dry air mass will be in place and
will limit precipitation, but a flurry or two will not be out of
the questioned Monday night across central MO but no accumulations
will occur due to the limited moisture.

Highs in the 30s will occur Monday through Wednesday then a warmer
conditions will return for the end of next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 0507 AM CST FRI JAN 08 2016

Initial shortwave will track northeast of our area today with a
second one tracking south of the area tonight into Saturday.
MVFR/IFR conditions are expected much of the period, with
conditions deteriorating this evening/tonight with the approach of
the next system. May see some rain/snow on tail end of 12z TAF.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Jan 8, 4:37 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CST FRI JAN 8 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
437 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT AND
  EARLY SATURDAY MORNING ACROSS SOUTHERN MISSOURI AS A
  STRENGTHENING STORM SYSTEM APPROACHES THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ACCUMULATING SNOW IS STILL EXPECTED ACROSS THE MISSOURI OZARKS
  AND EXTREME SOUTHEASTERN KANSAS ON SATURDAY. HOWEVER...EXACT
  AMOUNTS AND THE LOCATION OF HEAVIEST SNOWFALL STILL REMAIN
  UNCERTAIN.

  AT THIS TIME...WE EXPECT RAIN TO CHANGE TO SNOW FROM WEST
  TO EAST ACROSS THE OUTLOOK AREA FROM LATE TONIGHT THROUGH
  SATURDAY. SNOW WOULD THEN DIMINISH FROM SOUTHWEST TO NORTHEAST
  FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

  AT THIS TIME...IT APPEARS THAT A SWATH OF ONE TO FOUR INCHES OF
  SNOWFALL WILL OCCUR ALONG THE I-44 CORRIDOR AND EAST OF THE
  INTERSTATE 49 CORRIDOR. HIGHER AMOUNTS WILL BE POSSIBLE ACROSS
  CENTRAL MISSOURI. AREAS OF FAR SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS ARE EXPECTED TO SEE LESS SNOW WITH
  GENEARLLY UP TO A DUSTING POSSIBLE. IT SHOULD BE EMPHASIZED
  THAT EXPECTED AMOUNTS AND LOCATIONS OF GREATEST SNOWFALL WILL
  LIKELY CHANGE AS NEW WEATHER MODEL INFORMATION BECOMES
  AVAILABLE. AREA INTERESTS AND THOSE WITH TRAVEL PLANS SHOULD
  CLOSELY MONITOR THE LATEST FORECAST FOR UPDATES TO POTENTIAL
  SNOW ACCUMULATIONS.

  WIND CHILL VALUES IN SINGLE DIGITS WILL IMPACT THE OUTLOOK
  AREA AT TIMES FROM SATURDAY NIGHT THROUGH WEDNESDAY MORNING.
  WIND CHILLS MAY FALL TO AROUND ZERO DEGREES DURING THE LATE
  NIGHT AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:52 PM CSTRiver Flood WatchSGFVernon3 days
Jan 7, 6:52 PM CSTRiver Flood WatchSGFCedar5 days
Jan 8, 9:42 AM CSTRiver Flood WatchSGFVernon65 hr
Jan 8, 2:08 PM CSTWinter Weather AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 26 more24 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.